Texas, 2005Tornado and Hail in Texas, June 12, 2005
June 12, 2005 · NWS SJT · 2 events in 2 counties and zones
1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 12, 6:20 PM CST, 10 minutes earlier.
Area forecast discussion, Jun 12, 6:20 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
720 PM CDT SUN JUN 12 2005
.UPDATE...
FORECAST UPDATE HAS JUST BEEN SENT FOR NEWLY ISSUED TORNADO
WATCH...WHICH COVERS THE BIG COUNTRY (AND ADJACENT WESTERN
PART OF NORTH TEXAS) UNTIL 11 PM. SUPERCELL STORMS DEVELOPED
ALONG THE DRYLINE EAST OF LUBBOCK AND NORTHWEST OF SNYDER...
AND ARE TRACKING ESE INTO THE NORTHWESTERN BIG COUNTRY THIS
EVENING.
&&
.PREV DISCUSSION... (ISSUED 258 PM CDT SUN JUN 12 2005)
DISCUSSION...
MID AFTERNOON GOES WV IMAGERY INDICATED A NEGATIVELY TILTED UPPER
LEVEL TROF EXTENDING FROM ID TO NORTHEAST NM. A LARGE CLUSTER OF
THUNDERSTORMS HAD FORMED AHEAD OF THE UPPER TROF FROM THE TX
PANHANDLE...INTO NORTHERN OK AND KS. CLOSER TO HOME...LOW LEVEL
MOISTURE AXIS EXTENDED FROM THE RIO GRANDE VALLEY...NORTH THROUGH
WEST CENTRAL TX. LOW CLOUDS HAVE PERSISTED...BUT DRIER AIR WAS
WORKING ITS WAY INTO THE WESTERN CONCHO VALLEY AND THE NORTHERN
EDWARDS PLATEAU FROM THE PERMIAN BASIN. EAST OF THE CLOUD AXIS...
SKIES WERE CLEAR TO PARTLY CLOUDY FROM THE HEARTLAND INTO NORTH TX.
ISOLATED STORMS HAD FORMED IN THIS AREA BUT WERE NOT WELL ORGANIZED.
MAIN CHANCES FOR THUNDERSTORMS TO REMAIN NORTH OF INTERSTATE 20
AND OVER THE HEARTLAND COUNTIES. UPPER TROF AXIS THIS FAR SOUTH
NOT ESPECIALLY WELL DEFINED. LAPSE RATES ONLY 6 TO 6.5 C/KM THIS
EVENING. HOWEVER...100MB MIXED LAYER CAPES WERE RUNNING NEAR 2500
J/KG AT MIDAFTERNOON AND CAP WAS LESS THAN 50 J/KG MOST AREAS.
MODELS CONTINUE TO PROG AN UPPER LEVEL RIDGE BUILDING NORTH FROM
MEXICO TOWARD MIDWEEK. IN THE INTERIM...EXPECT A WEAK FRONT TO
MEANDER NEAR THE RED RIVER...PROVIDING A FOCUS FOR CONVECTION
UNDER WEST/NORTHWEST FLOW ALOFT. COULD SEE A FEW STORMS DRIFT INTO
THE NORTHERN BIG COUNTRY OFF THE FRONT ON TUESDAY...BUT IT DOES NOT
LIKELY WARRANT ANYTHING MORE THAN SLIGHT CHANCE POPS AT THIS TIME.
TYPICAL MID JUNE EXPECTED FOR THE MAJORITY OF THE WEEK...LITTLE
CHANCE OF RAIN...LIGHT WINDS AND TEMPS IN THE 90S.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH IN EFFECT UNTIL 11 PM FOR ALL OF THE BIG
COUNTRY.
&&
Hazardous weather outlook, Jun 12, 11:58 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1258 PM CDT SUN JUN 12 2005
TXZ049-054-098-099-113-114-127-128-131758-
CALLAHAN-FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON-
1258 PM CDT SUN JUN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE BIG COUNTRY LATE THIS AFTERNOON AND TONIGHT. THE MODERATE RISK
IS MAINLY ALONG AND NORTH OF I-20. THE COMBINATION OF A STRONG
UPPER LEVEL SYSTEM MOVING OUT OF NEW MEXICO AND AFTERNOON SURFACE
HEATING MAY LEAD TO AN OUTBREAK OF SEVERE THUNDERSTORMS. THE MAIN
THREAT FROM THE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT ACROSS
MOST OF THE BIG COUNTRY.
TXZ064>066-071>073-076>078-139-140-154-155-168>170-131758-
BROWN-COKE-COLEMAN-CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-
MENARD-RUNNELS-SAN SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN-
1258 PM CDT SUN JUN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT POSSIBILITY OF SEVERE THUNDERSTORMS DEVELOPING
ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF WEST CENTRAL TEXAS
ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM MOVING OUT OF NEW
MEXICO AND INTO THE TEXAS PANHANDLE. WHILE THE BEST CHANCE OF
SEVERE WEATHER WILL BE OVER THE BIG COUNTRY...ANY STORMS THAT DO
DEVELOP SOUTH OF INTERSTATE 20 MAY ALSO GENERATE LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS THE CONCHO
VALLEY AND HEARTLAND
In the hours before
Special weather statement, Jun 12, 5:54 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT SUN JUN 12 2005
TXZ049-098-113-130130-
FISHER TX-HASKELL TX-JONES TX-
654 PM CDT SUN JUN 12 2005
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR HASKELL
...JONES...AND FISHER COUNTIES...
AT 650 PM CDT...THREE SEVERE THUNDERSTORMS EXTENDED ACROSS PARTS OF
KENT AND DICKENS COUNTIES...WITH EACH STORM MOVING EAST AT ABOUT 20
MPH. A LARGE TORNADO AND TENNIS BALL SIZE HAIL HAS BEEN REPORTED
WITH THE STORMS ACROSS KENT COUNTY. IF THESE STORMS CONTINUE AT
THEIR CURRENT SPEED AND DIRECTION...THE STORMS WILL REACH SECTIONS
OF NORTHERN FISHER COUNTY BY 8 PM...AND WESTERN HASKELL AND
NORTHWEST JONES BY 830 PM.
RESIDENTS OF THE NORTHWEST BIG COUNTRY...ESPECIALLY THOSE ALONG AND
NORTHWEST OF A ROTAN TO HAMLIN TO HASKELL LINE SHOULD STAY ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED SHOULD A WARNING
BECOME NECESSARY.
07
Tornado, Fisher
- When
- June 12, 6:30 PM CST to 6:36 PM CST
- Where
- Fisher County, 5 mi NNW of Rotan
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.917, -100.500
This tornado developed from the same supercell that spawned the large tornado near Jayton. The tornado that formed in northern Fisher County was photographed by a constable. Also numerous storm chasers were following the storm as well as it went through northern Fisher County.
Hail, Jones
- When
- June 12, 7:37 PM CST
- Where
- Jones County, 1 mi N of Hamlin
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.900, -100.133
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 12, 2005$165,000 · F2 · 9 events
- Lightning Strike in Maine, June 12, 20051 death · 1 event
- Rip Current in Florida, June 12, 20051 death · 1 event
- Flash Flooding and Hail in Kansas, June 12, 2005$700,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Oklahoma, June 12, 2005$314,000 · 1.25 in hail · 33 events
- Tropical Storm in Georgia, June 12 to 13, 200597 events
- Flood in Kansas, June 12 to 16, 2005$500,000 · 1 event
- Tornadoes and Flash Flooding in Indiana, June 12, 2005$100,000 · F1 · 6 events
- Flooding in Iowa, June 12 to 15, 2005$210,000 · 6 events
- Flooding in Kansas, June 12 to 14, 2005$200,000 · 2 events
- Lightning Strike in New Hampshire, June 12, 2005$100,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 12, 2005$18,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455170, 5455171.